MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER

NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER
Model Number MAXFAST
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the unit had high spo2 readings.The patient with extensive traumatic injuries especially in the pulmonary area arrived from surgery.The intention was to wake the patient up and extubate the patient after the operation.The patient had saturation tracking active using forehead saturation sensor because no other saturation sensor would plot anything.The monitor showed strange; unexplainable saturation dip, because of these several blood gas controls were performed.One of the dips also triggered bronchoscopy and thorax scan.However; nothing out of the ordinary was found.The machine settings were at times adjusted based on saturation values with the intention of detoxifying the patient.The settings were at times increased then again decreased based on monitor values.Eventually the extubation could be performed before the shift ended.After the extubation the monitor displayed saturation values in the range of 99-100%.The patient was connected to airvo and the settings were gradually reduced.Then suddenly a blood gas control sample showed o2 was 7.9.While at the same time the monitor was plotting 100%.There was no patient harm/injury reported.
 
Additional Manufacturer Narrative
This report is being submitted as part of a retrospective review and remediation per crp no.(b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
Manufacturer (Section G)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX   22225
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18618665
Report Number1282497-2024-00009
Device Sequence Number2465716
Product Code DQA
UDI-Device Identifier10884522039710
UDI-Public10884522039710
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K012891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAXFAST
Device Catalogue NumberMAXFAST
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown